You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Codeine and acetaminophen recommendations for children

DeDea, Larissa PharmD, BCPS, PA-C

Journal of the American Academy of Physician Assistants:
doi: 10.1097/01.JAA.0000433874.93906.d7
Pharmacology Consult
Abstract

ABSTRACT: The FDA recommends avoiding codeine in children after tonsillectomy and adenoidectomy for obstructive sleep apnea, due to the risk of respiratory depression. Also, changes to acetaminophen concentrations and dosages for children may help reduce the risk of unintentional overdoses.

Author Information

Larissa DeDea is a clinical pharmacist with Northern Arizona Healthcare in Flagstaff. In addition to being board-certified in pharmacotherapy, she is a graduate of the Yale University PA program. Reamer L. Bushardt, PharmD, PA-C, JAAPA editor-in-chief, also contributed to this article.

© 2013 American Academy of Physician Assistants.

You currently do not have access to this article.

You may need to:

Note: If your society membership provides for full-access to this article, you may need to login on your society’s web site first.